Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 15, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 15, 2014, 9:26 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 9:26 PM EDT (01:26 UTC)
- Expired
- Mar 16, 2014, 4:57 AM EDT
- In force
- 8 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
192 WHUS72 KKEY 160126 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 926 PM EDT SAT MAR 15 2014 GMZ034-042>044-052>055-072>075-160900- /O.NEW.KKEY.SC.Y.0015.140316T0126Z-140316T0900Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 926 PM EDT SAT MAR 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE WATERS INSIDE HAWK CHANNEL FROM OCEAN REEF TO HALFMOON SHOAL LIGHT OUT TO THE REEF...THE STRAITS OF FLORIDA FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS AND OUT 60 NM...AND THE WATERS IN THE GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES...EAST TO SOUTHEAST BREEZES WILL INCREASE TO NEAR 20 KNOTS ON THESE ATLANTIC WATERS IMMEDIATELY ADJACENT TO AND OFFSHORE OF THE FLORIDA KEYS THROUGH EARLY SUNDAY MORNING. SEAS OF 4 TO 7 FEET ARE EXPECTED IN DEEP WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
1 follow-up statement
302 WHUS72 KKEY 160857 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 457 AM EDT SUN MAR 16 2014 GMZ034-042>044-052>055-072>075-161000- /O.CAN.KKEY.SC.Y.0015.000000T0000Z-140316T0900Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 457 AM EDT SUN MAR 16 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHEASTERLY WINDS BETWEEN 15 AND 20 KNOTS WILL PREVAIL ACROSS ALL FLORIDA KEYS COASTAL WATERS THROUGH THE DAY. HENCE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELED FOR THE COASTAL WATERS. $$ MSB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 9:10 PM EDT, 16 minutes earlier.
Area forecast discussion, Mar 15, 9:10 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 910 PM EDT SAT MAR 15 2014 .DISCUSSION....DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST AVAILABLE SATELLITE IMAGERY OVERLAID WITH AVAILABLE MODEL STREAMLINE ANALYSIS AS OF 900 PM DEPICT A DEEPENING NARROW POLAR TROUGH AXIS ORIENTED FROM NORTH TO SOUTH FROM THE DAKOTAS SOUTHWARD TO THE WESTERN RIO GRANDE VALLEY OF FAR WEST TEXAS. A VIGOROUS MID-LEVEL DISTURBANCE/CYCLONE IS CONTINUING TO DEEPEN AT 500 MB ALONG THE LOWER RIGHT FLANK OF THIS LARGE TROUGH...OR OVER THE SOUTHERN PLAINS. LOCALLY...SOUTH FLORIDA AND THE FLORIDA KEYS ARE BENEATH MAINLY DONAL/WEAKLY ANTICYCLONIC MID AND UPPER LEVEL FLOW DOWNSTREAM OF THE AFOREMENTIONED LONGWAVE TROUGH. AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700 MB...LATEST SATELLITE IMAGERY OVERLAID WITH LATEST AVAILABLE MARINE AND LAND SURFACE OBSERVATIONS AND ANALYSIS DETAIL ANOTHER VERY LATE WINTER NEAR 1040 MB CENTER OF AN ARCTIC ANTICYCLONE POSITIONED OVER SOUTHERN MANITOBA. WELL TO THE SOUTH OF THAT...1003 MB LOW PRESSURE IS DEVELOPING ALONG THE RED RIVER VALLEY AND IS ASSOCIATED WITH LARGE COMPLEX OF SEVERE WEATHER IN THE METROPLEX AREA. LOCALLY...WEAK NEAR 1020 MB HIGH PRESSURE IN COMBINATION WITH THIS DEVELOPING SURFACE LOW PRESSURE OVER NORTH TEXAS IS ALLOWING FOR A SUFFICIENT ISALLOBARIC GRADIENT ACROSS THE KEYS AND SURROUNDING WATERS THIS EVENING. THE 00Z SOUNDING AT KEY WEST ILLUSTRATED A MAINLY MODERATE EASTERLY FLOW FROM JUST OFF OF THE SURFACE TO 900 MB...WITH A MOIST LAYER BETWEEN 900 AND 825 MB...INDICATIVE OF THE PRESENCE OF SOME STRATOCUMULUS...AND TOTAL PWAT WAS 1.02 INCHES. .CURRENTLY...AS OF 900 PM...SKIES ARE PARTLY CLOUDY ACROSS THE ISLANDS AND ADJOINING WATERS. TEMPERATURES OVER THE ISLANDS ARE IN THE LOWER TO MID 70S WITH DEWPOINTS IN THE LOWER TO MID 60S. AVAILABLE C-MAN STATIONS ARE EAST TO SOUTHEAST IN SOUTHERN FLORIDA BAY AND ALONG THE FLORIDA REEF ARE NEAR 15 KNOTS...EXCEPT 10 TO 15 KNOTS IN THE GULF WATERS TO THE IMMEDIATE NORTH OF THE LOWER KEYS...HOWEVER SEVERAL SHIPS IN THE STRAITS ARE PRESENTLY RECORDING WINDS NEAR 20 KNOTS...WITH HIGHER GUSTS ON ELEVATED PLATFORMS. THE LATEST ASCAT PASS WAS N/A. .SHORT TERM (REST OF TONIGHT)...LOW PRESSURE DEEPENING OVER THE SOUTHERN PLAINS WILL MOVE EASTWARD TOWARDS THE SOUTHERN MISSISSIPPI VALLEY BY MORNING IN COMBINATION WITH THE WESTERN EDGE OF A SURFACE ANTICYCLONE BUDGING WESTWARD ACROSS CENTRAL/SOUTH FLORIDA FROM THE WEST CENTRAL ATLANTIC...MAINTAINING A DECENT MSLP GRADIENT ACROSS THE KEYS AND ADJOINING WATERS. GIVEN THE 18Z TRENDS IN THE MODELS AND SHIP OBSERVATIONS FEEL IT PRUDENT TO ISSUE A SMALL CRAFT ADVISORY FOR ALL WATERS EXCEPT THE SHALLOWS NORTH OF THE LOWER AND MIDDLE KEYS AND FLORIDA BAY. AND ALSO GIVEN STRONG LOW LEVEL FLUXES IN THE AIR/SEA LOWER TO SEA LEVEL INTERACTION ZONE...WOULD EXPECT LATE DEVELOPING VERY LOW TOPPED ISOLATED SHOWERS TO WORK NORTHWESTWARD ACROSS THE ATLANTIC WATERS TOWARDS THE KEYS...BUT THESE SHOULD BE DECAPITATED BY THE ABUNDANCE OF MID-LEVEL DRY AIR OVER THE KEYS...AND THUS POSE LITTLE THREAT FOR MEASURABLE RAINFALL OVER THE ISLANDS THEMSELVES. THEREFORE NO OTHER CHANGES ARE EXPECTED TO THE ONGOING FORECAST ON THIS CYCLE ATTM. && .MARINE... OVERNIGHT...A SMALL CRAFT ADVISORY WILL BE HOISTED FOR THE ENTIRE MARINE DISTRICT WITH THE EXCEPTION OF THE SHALLOW GULF WATERS INSIDE THE FIVE FATHOM LINE AND FLORIDA BAY...WHERE SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION. SUSTAINED EAST TO SOUTHEAST WINDS BETWEEN 15 AND 20 KNOTS WILL INCREASE TO NEAR 20 KNOTS EARLY ACROSS ALL WATERS OVERNIGHT...EXCEPT THE SHALLOWER FLORIDA BAY WATERS AND THOSE INSIDE THE FIVE FATHOM LINE...WHERE SURFACE WINDS OF 15 TO 20 KNOTS WILL BE POSSIBLE. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH TONIGHT AND SUNDAY. SUSTAINED EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS EXPECTED FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1904...1.46 INCHES OF RAIN FELL IN KEY WEST. THIS SET THE DAILY RECORD FOR MAXIMUM RAINFALL MEASURED IN KEY WEST ON MARCH 15TH...A RECORD WHICH STILL STANDS 110 YEARS LATER. RAINFALL RECORDS AT KEY WEST DATE BACK TO 1871. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SCA FOR GMZ072-075,GMZ052-055,GMZ042-044,GMZ033-034 && PUBLIC/MARINE/FIRE/DIGITAL...........FUTTERMAN AVIATION/CLIMATE.....................BS DATA ACQUISITION/UPPER AIR...........MP VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 15, 6:00 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT SAT MAR 15 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-161000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED FOR THE FLORIDA KEYS AND THE SURROUNDING WATERS TODAY. HOWEVER...A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE WESTERN HALF OF OUR MARINE DISTRICT LATE TONIGHT OR EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR A PORTION OF KEYS COASTAL WATERS SUNDAY THROUGH MONDAY NIGHT. IN ADDITION...A WEAK COLD FRONT IN THE EASTERN GULF OF MEXICO MONDAY WILL APPROACH OUR REGION MONDAY EVENING...BEFORE PASSING THROUGH OUR AREA LATE MONDAY NIGHT OR TUESDAY. THIS COLD FRONT MAY BE PRECEDED AND ACCOMPANIED BY SOME THUNDERSTORMS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND GUSTY WINDS. FOR TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.